Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 147, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 25, 2006, 4:39 PM CDT for Reeves County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2006, 4:39 PM CDT (21:39 UTC)
- Expired
- May 25, 2006, 5:29 PM CDT
- In force
- 50 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Reeves County, TX
The radar
The Midland/Odessa radar (KMAF), 146 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 697 J/kg
- Mixed-layer CIN
- -383 J/kg
- Mixed-layer LCL
- 2104 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 252140
SVRMAF
TXC389-252245-
/O.NEW.KMAF.SV.W.0147.060525T2139Z-060525T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
439 PM CDT THU MAY 25 2006
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN REEVES COUNTY IN SOUTHWEST TEXAS...
* UNTIL 545 PM CDT
* AT 435 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 17
MILES SOUTH OF TOYAH LAKE...OR 25 MILES SOUTHEAST OF PECOS...MOVING
NORTH AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
TOYAH LAKE...
VERHALEN...
PECOS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3088 10350 3118 10321 3133 10309 3141 10328
3143 10344 3148 10376 3116 10406
$$
132 follow-up statements
000
WWUS54 KMAF 252204
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
503 PM CDT THU MAY 25 2006
TXC389-252245-
/O.CON.KMAF.SV.W.0147.000000T0000Z-060525T2245Z/
REEVES TX-
503 PM CDT THU MAY 25 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHERN REEVES COUNTY...
AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7
MILES SOUTHEAST OF TOYAH LAKE...OR ABOUT 20 MILES SOUTHEAST OF PECOS
ALONG HIGHWAY 285...MOVING NORTH AT 25 MPH.
SOME LOCATIONS AFFECTED BY THE THE SEVERE THUNDERSTORM INCLUDE...US
HIGHWAY 285...TOYAH LAKE...AND PECOS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3088 10350 3118 10321 3133 10309 3141 10328
3143 10344 3148 10376 3116 10406
$$
13000
WWUS54 KMAF 252229
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
529 PM CDT THU MAY 25 2006
TXC389-252239-
/O.CAN.KMAF.SV.W.0147.000000T0000Z-060525T2245Z/
REEVES TX-
529 PM CDT THU MAY 25 2006
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN REEVES COUNTY IS
CANCELLED...
AT 529 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LEVELS. THEREFORE THE SEVERE THUNDERSTORM WARNING IS
CANCELLED.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3088 10350 3118 10321 3133 10309 3141 10328
3143 10344 3148 10376 3116 10406
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:05 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, May 25, 3:05 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
305 PM CDT THU MAY 25 2006
.SHORT TERM...
ANOTHER DAY OF INTENSE HEATING AND VERY STEEP LAPSE RATES ALONG A
SURFACE TROUGH SHOULD YIELD ISOLATED TO SCATTERED THUNDERSTORMS
ACROSS WESTERN SECTIONS THIS AFTERNOON DESPITE UPPER RIDGE IN
PLACE. ACTIVITY SHOULD MAKE SOME MOVEMENT TO THE EAST TOWARD THE
CENTRAL PERMIAN BASIN THIS EVENING WITH 35 KNOT LOW LEVEL JET
SETTING UP. EXPECTING BETTER COVERAGE OF STORMS THOUGH WESTERN
SECTIONS WITH THE 700 MILLIBAR FLOW BACKED TOWARD THE SOUTH. WILL
MENTION SEVERE WORDING IN THE ZONES AND HAZARDOUS WEATHER OUTLOOK
ACROSS THE WESTERN BASIN AND TRANS PECOS THIS EVENING DUE TO
MODERATE SURFACE BASED CAPE AND LARGE TEMPERATURE/DEW POINT
SPREAD IN THE SUBCLOUD LAYER. ACTIVITY SHOULD DECREASE IN
INTENSITY AND COVERAGE LATER THIS EVENING AS BOUNDARY LAYER
STABILIZES. BASICALLY TWEAKED THE GRIDS.
.LONG TERM...
A PERSISTENT SURFACE TROUGH ACROSS WESTERN ZONES...A
STRENGTHENING UPPER RIDGE OVER THE SOUTHEASTERN CONUS...AND
PERSISTENT UPPER TROUGHINESS OVER THE WEST WILL BE THE STORY OVER
THE NEXT SEVERAL DAYS. A SHORTWAVE TROUGH PROGRESSING OVER THE
ROCKIES FRIDAY THROUGH SUNDAY WILL INDUCE SURFACE CYCLOGENESIS
OVER THE CENTRAL HIGH PLAINS...WHICH IN TURN WILL CAUSE AN
INCREASE IN THE LOW LEVEL WINDS ACROSS THE AREA THROUGH MEMORIAL
DAY. THESE WINDS WILL MAINTAIN A FETCH OF GULF MOISTURE ACROSS
THE SOUTHERN HIGH PLAINS... AND THUS WE CAN EXPECT CONDITIONS
FAVORING A QUIESCENT DRYLINE. THIS DRYLINE WILL MIX/ADVECT EAST
DURING THE DAY AND RETREAT WESTWARD ONCE PBL STABILIZATION OCCURS
IN THE EVENING. THERE SHOULD BE SUFFICIENT MOISTURE AND
INSTABILITY FROM THE DAVIS MOUNTAINS NORTHEAST ACROSS THE
SOUTHEASTERN PERMIAN BASIN TO WORK WITH WEAK LOW LEVEL
CONVERGENCE ALONG THE DRYLINE AND PEAK HEATING TO WARRANT AT
LEAST ISOLD DIURNAL CONVECTION EACH DAY. BY SUNDAY... THE MID
LEVEL THETAE RIDGE SHIFTS EAST SLIGHTLY AND AS TEMPERATURES
INCREASE ALOFT...CONVECTIVE CHANCES WILL SHIFT ACROSS FAR EASTERN
ZONES...THEN SHIFT BACK TO THE WEST A BIT TUESDAY THROUGH
THURSDAY AS HEIGHTS LOWER AND THE MIDLEVEL THETAE RIDGE SHIFTS
BACK TO THE WEST. TEMPERATURES WILL REMAIN ABOVE AVERAGE THROUGH
AT LEAST THE MIDDLE OF NEXT WEEK...IN OTHER WORDS...SUMMER IS
HERE EVEN IF THE CALENDAR STILL SHOWS MAY.
DEWPOINTS...AS ALWAYS...NEEDED SOME TLC OUT WEST...WHILE MAX
TEMPS ARE WEIGHTED TOWARD THE HIGH SIDE OF THE ENSEMBLE GFS
ENVELOPE. DID SOME WORK ON THE POP AND ASSOCIATED SENSIBLE
WEATHER ELEMENTS TO REFLECT THE PLACEMENT OF SURFACE-BASED
BUOYANCY AND THE MIDLEVEL THETAE RIDGE. ALL OTHER ELEMENTS TREND
TOWARD A BLEND OF THE GFS AND GFS MOS.
&&
.FIRE WEATHER...
NIGHTTIME RH RECOVERY WILL BE POOR ACROSS THE GUADALUPES NORTH
ACROSS THE SOUTHERN SACS OVER THE NEXT SEVERAL DAYS...AND DAYTIME
RH READINGS ACROSS THESE AREAS WILL BE BELOW 10 PERCENT. 20 FOOT
WINDS ARE FORECAST TO INCREASE TO AROUND 20 MPH FRIDAY AND
SATURDAY AS THE SURFACE PRESSURE GRADIENT TIGHTENS IN RESPONSE TO
THE DEEPENING CENTRAL PLAINS LOW...AND 10 AND 100 HR FUELS ARE
WELL BELOW FIVE PERCENT. THESE CONDITIONS ALONG WITH THE INCREASE
IN LAND USE OVER THE MEMORIAL DAY HOLIDAY WEEKEND WARRANT
ISSUANCE OF A FIRE WEATHER WATCH FOR THE GUADALUPES AND THE
LINCOLN NF FOR FRIDAY THROUGH SATURDAY NIGHT. THIS WATCH MAY BE
EXPANDED TO INCLUDE THE PLAINS FOR SATURDAY IF WIND FORECASTS
INCREASE.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 66 96 72 94 / 30 20 20 20
CARLSBAD NM 62 99 67 97 / 20 10 10 0
DRYDEN TX 69 97 70 95 / 20 10 20 20
FORT STOCKTON TX 70 99 69 101 / 30 30 20 20
GUADALUPE PASS TX 66 95 67 90 / 10 10 10 0
HOBBS NM 60 97 66 96 / 20 10 10 0
MARFA TX 55 93 56 90 / 20 20 20 10
MIDLAND INTL AIRPORT TX 65 96 72 94 / 30 20 20 20
ODESSA TX 66 98 72 96 / 30 20 20 20
WINK TX 67 105 72 104 / 30 20 20 20
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM 6 AM MDT FRIDAY TO 12 PM CDT SUNDAY FOR
THE FOLLOWING ZONE...GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...FIRE WEATHER WATCH FROM 6 AM MDT FRIDAY TO 12 PM CDT SUNDAY FOR
THE FOLLOWING ZONE...GUADALUPE MOUNTAINS.
&&
12/70Hazardous weather outlook, May 25, 2:45 PM CDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 245 PM CDT THU MAY 25 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-261000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 245 PM CDT THU MAY 25 2006 /145 PM MDT THU MAY 25 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE SOUTHEASTERN NEW MEXICO PLAINS...THE FAR WESTERN PERMIAN BASIN... THE TRANS PECOS REGION...AND ACROSS THE DAVIS AND GUADALUPE MOUNTAINS AND BIG BEND REGION LATE THIS AFTERNOON. THUNDERSTORMS WILL SPREAD EASTWARD INTO THE CENTRAL PERMIAN BASIN AND STOCKTON PLATEAU AND LOWER TRANS PECOS REGION THIS EVENING. A FEW STORMS WILL HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE...WITH DAMAGING DOWNBURST WINDS AND LARGE HAIL THE MAIN SEVERE WEATHER THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LOW RELATIVE HUMIDITY... HIGH FIRE DANGER... AND INCREASING WINDS WILL CREATE THE POTENTIAL FOR RAPID FIRE GROWTH AND SPREAD ACROSS THE GUADALUPE MOUNTAINS THROUGH THE MEMORIAL DAY WEEKEND. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS WEST TEXAS THIS WEEKEND WITH THE POTENTIAL FOR A FEW STRONG STORMS...PRODUCING GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM SPOTTER GROUPS...AND OTHER INTERESTED PARTIES SHOULD MONITOR THE LATEST WEATHER INFORMATION THIS EVENING AND TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN YOUR AREA. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 8:26 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 64 min |
| May 25, 3:06 PM CDT | Fire Weather Watch | MAF | Loving, Ward, Winkler | 38 hr |
| May 25, 4:05 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 55 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.